Hail, Wayne
- When
- June 9, 3:31 PM EST to 3:35 PM EST
- Where
- Wayne County, 0.87 mi NW of Milton
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.790, -85.160
with one storm producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A cold front sparked scattered convective storms ahead of it...with one storm producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 9, 3:13 PM EST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 413 PM EDT MON JUN 9 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE OHIO VALLEY TONIGHT AND EARLY TOMORROW. HIGH PRESSURE WILL BUILD IN QUICKLY ON TUESDAY AND LAST THROUGH WEDNESDAY. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... SCATTERED CONVECTION AHEAD OF THE COLD FRONT THIS AFTERNOON WILL CLIP FAR NWRN FCST AREA BRIEFLY THIS AFTERNOON AND EARLY EVENING. ASIDE FROM THIS...CU WILL DROP OFF QUICKLY THIS EVENING AND ANOTHER NIGHT OF WARM TEMPS WILL BE IN STORE. && .SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/... KEPT MILD TEMPS IN THE LOWER 70S OVER SERN FCST AREA TONIGHT BUT LOWERED REMAINDER OF FCST AREA INTO THE UPPER 60S WITH THE RAIN COOLED AIR FOR MINS. FRONTAL PASSAGE WILL BE QUITE QUICK TOMORROW AND NOT HAVE THE CHANCE OF ACCESSING ANY DIURNALLY HEATED AIR WHICH SHOULD LIMIT THE THREAT FOR SVR WEATHER. DID NOT INCREASE THE POPS TO CATEGORICAL AS GFS AND NAM ARE SHOWING THE BEST STORMS WELL NNW OF FCST AREA OVERNIGHT AND THEN THE FROPA PASSING OVER THE REGION EARLY IN THE DAY. HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THE FRONT AND COOL OFF DAYTIME MAXES ON TUESDAY TO JUST THE LOW AND MID 80S...POSSIBLY SOME UPPER 70S. TEMP GUIDANCE TOMORROW NIGHT WAS TOO WARM FROM FWC AND TOO COLD PER MAV. THOUGHT THAT THERE WOULD BE A GOOD BIT OF COOLER AIR IN PLACE BUT COULD NOT DROP READINGS AS LOW AS MAV...DECIDED TO BLEND THE MET AND CURRENT FCST TO COME IN WITH READINGS RIGHT AROUND 60. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... MODEL GUIDANCE FOR THIS EXTENDED PERIOD IS WEIGHTED TOWARD HPCS SOLUTION WHICH IS TO TREND THE FORECAST TOWARD A SOLUTION BASED PRIMARILY ON THE 00Z ECMWF...BUT FOR THE DAYS 5-7 INCORPORATING A PERCENTAGE OF THE 00Z GFS ENSEMBLE. HIGH PRESSURE CENTERED ACROSS THE AREA ON WEDNESDAY WILL SLIDE TO THE EAST BY THURSDAY...ALLOWING A MORE WARM AND MOIST SOUTHERLY FLOW TO DEVELOP ACROSS THE OHIO VALLEY. BY LATER THURSDAY INTO THURSDAY EVENING A SLIGHT CHANCE POPS WERE INTRODUCED GIVEN WEAK BDRY LAYER FORCING IN AN UNSTABLE ENVIRONMENT ACROSS THE SOUTHERN PART OF OUR FORECAST AREA. THE CHANCE OF PRECIP INCREASES ON FRIDAY AND FRIDAY NIGHT AS BDRY LAYER FORCING INDICATED IN UNSTABLE AIRMASS AHEAD OF APPROACHING FRONT. THIS FRONT EXPECTED TO MOVE ACROSS THE ILN FORECAST AREA ON SATURDAY...BUT BECAUSE OF CURRENT UNCERTAINTY REGARDING TIMING OF FRONTAL PASSAGE...HAVE LIMITED POPS TO HIGH CHANCE. AFTER LINGERING POPS DURING THE EVENING/OVERNIGHT PERIOD...CONDITIONS DRY OUT FOR SUNDAY AND SUNDAY NIGHT. LOW CHC POPS ARE INTRODUCED AGAIN FOR MONDAY AS MODELS SUGGEST COLD FRONTAL PASSAGE DURING THE DAY. COOLER TEMPS ARE EXPECTED FOR THE LATTER PORTION OF THIS EXTENDED PERIOD...BEGINNING ON SATURDAY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A COLD FRONT POSITIONED ACROSS IL/IN WILL PROVIDE SCATTERED/NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY AFTER 07Z AS THE FRONT PUSHES EASTWARD. BY 15Z...THE COVERAGE WILL DIMINISH WEST TO EAST AS THE FRONT PASSES EAST OF KCMH AND KLCK. THAT LATE IN THE TAF PERIOD...WILL MENTION CB...AND ANY VCTS AND/OR TS MENTION MAY BE ADDED AS TIMING IS HONED. SW WINDS AROUND 12 KTS WITH GUST NEAR 20 KTS TODAY...THEN GUSTS DIMINISHING BEFORE WINDS SHIFT W/WSW BEHIND THE FRONT. OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...JTD AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 155 PM EDT MON JUN 9 2008 INZ050-058-059-066-OHZ026-034-035-042>044-051-060-101800- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-PREBLE- 155 PM EDT MON JUN 9 2008 ...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ073>075-080-KYZ089>100-OHZ045-046-052>056-061>065-070>074-077>082- 088-101800- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH- DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 155 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Indianapolis radar (KIND), 96 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101121.